MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Headache (1880)
Date of Event 04/27/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure medical opinion is that the contribution of optune gio therapy to the headache cannot be ruled out.Headache is an expected event with optune gio device use (ef-11 16% and 28% ef-14 optune arm).Headache is also an expected symptom of disease in gbm.
 
Event or Problem Description
A 39-year-old male with newly diagnosed glioblastoma (gbm) started optune gio therapy on (b)(6) 2025.On june 01, 2026, novocure received a medical record dated (b)(6) 2026, indicating that optune gio therapy exacerbated the patient¿s ongoing headaches.The patient used rimegepant prescribed by a primary care physician and oxycodone-acetaminophen to manage the symptoms.It was noted that the patient experienced severe headaches requiring emergency department visits prior to his glioblastoma (gbm) diagnosis.During an appointment on (b)(6) 2025, the patient reported worsening headaches and was prescribed dexamethasone 4 mg daily for five to seven days and renewed the patient's sumatriptan prescription.No relationship to optune gio therapy was noticed at that time.Multiple attempts were made to contact the prescribing physician; however, no reply was received.

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
Manufacturer Contact
sharon perez
180 hanover street
portsmouth, NH 
2077527602
MDR Report Key25632592
Report Number3010457505-2026-00780
Device Sequence Number9553111
Product Code NZK
UDI-Device Identifier07290107986427
UDI-Public(01)07290107986427(11)161128
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100034/S033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Device Lot NumberN/A
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexMale